LIMB ISCHAEMIA AND MULTISYSTEM DYSFUNCTION AS A CONSEQUENCE OF CHOLESTEROL EMBOLIZATION SYNDROME

  • Mohammad Jamal Faisal Fauji Foundation Hospital, Rawalpindi Pakistan
  • Anum Arif Combined Military Hospital Lahore/National University of Medical Sciences (NUMS) Pakistan
  • Ahsin M Bhatti *Combined Military Hospital Lahore/National University of Medical Sciences (NUMS) Pakistan
Keywords: Cholesterol Emboli, Plaque Rupture, Digital Ischaemia, Cholesterol Crystal Embolizaton, Intra-Aortic Balloon Pump

Abstract

Following a Coronary artery bypass graft and insertion of an intra-aortic balloon pump, the 63 year-old male patient developed signs of progressive multi-organ dysfunction and ischaemic changes in both of his lower limbs. The diagnosis of cholesterol embolization syndrome was made. This condition has been noted to be a complication of invasive procedures and endovascular therapies, and is often overlooked and difficult to treat. While the patient’s renal function and pancreatitis showed improvement, the lower limb ischaemia was progressing. Eventually, the patient underwent a bilateral below knee amputation.

Downloads

Download data is not yet available.

Author Biography

Anum Arif, Combined Military Hospital Lahore/National University of Medical Sciences (NUMS) Pakistan

 

 

Published
2021-04-30
How to Cite
Faisal, M., Arif, A., & Bhatti, A. (2021). LIMB ISCHAEMIA AND MULTISYSTEM DYSFUNCTION AS A CONSEQUENCE OF CHOLESTEROL EMBOLIZATION SYNDROME. PAFMJ, 71(2), 714-15. https://doi.org/10.51253/pafmj.v71i2.4345
Section
Case Reports